Aa
Aa
A
A
A
Close
1098097 tn?1258142472

Florinef side effects

Has anyone experienced a severe reaction to florinef? My son started it on Friday and today he is in a lot of pain. He describes it as heart burn. He is also very flushed and has developed a rash on his neck, working it's way down. His face looks swollen, too.  He had me pick him up early from a sleepover and took a 2 hour nap in the middle of the day. His blood pressure is finally up but his heart rate is very low. Completely out of it. I am not giving him another one tomorrow. I called the pharmacist and he said it was normal but I don't think so.
7 Responses
Sort by: Helpful Oldest Newest
1098097 tn?1258142472
I will have the doctor run a potassium level again. Thanks for that tip. His rash is still there so I am almost wondering if some of it is due to the increase in the midodrine. We see the cardio ep on Monday and I'll ask him. Thanks for the links, too.
Helpful - 0
492869 tn?1285018933
If he is experiencing an increase in heart palpitations while taking Florinef, I would recommend asking his doctor to check his Potassium level.  Florinef can deplete the body of Potassium, which can cause all sorts of unusual side effects.  Not to mention the fact that patients with Dysautonomia are notorious for being particularly intolerant to any electrolyte imbalance.

The reaction you describe does sound a bit more like an allergic reaction though.  It may be that he will need to use another medication.

Florinef:
http://www.medhelp.org/drugs/Florinef-Acetate/show/5390

Hypokalemia:
http://www.medhelp.org/medical-information/show/679/Hypokalemia?page=1#sec_11287

Dysautonomia Treatments:
http://www.medhelp.org/health_pages/Neurological-Disorders/Dysautonomia-Treatments/show/171?cid=34
Helpful - 0
1098097 tn?1258142472
So the doctor said to stop the Florinef for a couple of days and then re-start it. His rash is all over his body and his heart rate is messing up again, he's having PAC's. My son also told me that last night he woke up and needed to go to the bathroom but couldn't get out of bed. And the doctor said no school until January, that he is too unstable.
Helpful - 0
1098097 tn?1258142472
Thanks everyone. I called the doctor and he said to keep taking it. I cut the dose in half yesterday and he didn't have the chest pain but he was very tired. Then this morning his BP was back down again. So I don't know. We go back today for a check up on his nose. What a nightmare.
Helpful - 0
Avatar universal
I had some mild skin stuff happen to me for a while when starting it, so I can certainly believe that it could do something worse to the skin on rare occasion.  I ramped up the dose slowly which might have helped. I don't know which kind or what extent of reaction is advisable to tolerate and which are serious.  Gonna have to get hands on doc opinion to pin it down...
Helpful - 0
Avatar universal
I was on these and they just made me dizzier.  I never experienced any of the symptoms your son is.  I would do as laurab2818 has advised and call a doctor, this should definately not be happening.  

I hope he is okay, please let us know.
Helpful - 0
Avatar universal
I would call the doctor.
Helpful - 0
Have an Answer?

You are reading content posted in the Autonomic Dysfunction Community

Top Arrhythmias Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.